Bilateral femoral head avascular necrosis with a very low dose of oral corticosteroid used for panhypopituitarism.
Аннотация
Avascular necrosis (AVN) of the femoral head is a rare complication related to glucocorticoid administration and traditionally has been associated with high doses and/or prolonged therapy. Occurrence of osteonecrosis with a physiological replacement dose of glucocorticoids has not been reported previously. We report a 38-year-old man with non-secreting pituitary adenoma who developed bilateral AVN while on a very small dose of oral prednisolone for secondary adrenal insufficiency after surgery for pituitary adenoma. The patient was switched to hydrocortisone. Zolindronic acid was administered and the patient underwent bilateral core decompressive surgery resulting in a reduction of hip pain and improvement. When last evaluated, 2 years after diagnosis of AVN, the patient was functionally independent, and was able to do his routine activities with mild pain. The report intends to highlight the occurrence of AVN of the femur even with a very small dose of prednisolone used for treatment of panhypopituitarism. Glucocorticoids may have to be continued in the lowest possible dose using the most physiological preparation such as hydrocortisone when stoppage is not possible.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.